# SDR 0004112284

- Difficulty date: November 3, 2000
- Submitted: November 9, 2000
- Operation: Air carrier
- Aircraft: N284US
- Make and model: Boeing 727251
- Aircraft serial: 21323
- Aircraft time: 59,893 hours, 39,873 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Failed
- Location: Lavatory
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

DURING CRUISE, LEFT AFT LAV LIGHT CIRCUIT BREAKER OPENED.  CREW CLOSED CIRCUIT BREAKER AND IT OPENED 30 SECONDS LATER.  LATER, SMOKE FILLED LEFT AFT LAV AND SMOKE DETECTOR SOUNDED.  NO FIRE WAS NOTED BUT ELECTRIC SMELL AND SMOKE DID FILL THE LAV.  FLIGHT MADE AN UNEVENTFUL LANDING IN MEM.  MEM MAINTENANCE PULLED ALL LAV CIRCUIT BREAKERS AND BLOCKED OFF LAV.  ORD MAINTENANCE REPLACED TWO BURNT TERMINAL ENDS AT LIGHT SOCKET AND REPLACED THE LIGHT BALLAST.  OPERATIONAL CHECK OK.
